Tornado, Suwannee
- When
- July 10, 4:40 PM EST
- Where
- Suwannee County, 2 mi N of Live Oak
- Rating
- F0
- Path length
- 10 mi
- Path width
- 50 yd
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.333, -82.983
At 540 p EDT, emergency management relayed numerous reports of a tornado that touched down in an open field across from Rosemary Baptist Church near County Road 132, just north of Live Oak. The next report of damage was recevied at 600 p EDT along the Suwannee River in NNW Suwannee County where numerous large trees were blown down and a carport roof was torn off in the Swannee Trails neighborhood.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
At 540 p EDT, emergency management relayed numerous reports of a tornado that touched down in an open field across from Rosemary Baptist Church near County Road 132, just north of Live Oak. The next report of damage was recevied at 600 p EDT along the Suwannee River in NNW Suwannee County where numerous large trees were blown down and a carport roof was torn off in the Swannee Trails neighborhood. A barn roof was also blown off in the same area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 10, 1:10 PM EST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
210 PM EDT SUN JUL 10 2005
...DENNIS CONTINUES TO MOVE NORTH AND NORTHWEST...
...ISOLATED TORNADOES REMAIN POSSIBLE WITH OUTER RAINBANDS...
...CONTINUED HEAVY RAINS TO INCREASE FLOOD THREAT THROUGH MONDAY...
.SHORT TERM...AFTER A RATHER BENIGN START TO THE DAY...RADAR LOOKING
MORE INTERESTING INTO EARLY AFTERNOON WITH OUTER RAINBANDS FROM
DENNIS. ACTIVITY HAS BECOME MORE CELLULAR ACROSS MAINLY THE EASTERN
PORTION OF THE CWA WHERE INCREASING INSTABILITY IS BEING SUPPLIED
BY MOIST ONSHORE FLOW. HIGHER HELICITIES OF COURSE REMAIN CLOSER TO
DENNIS WITH SUFFICIENT VALUES FOR SIGNIFICANT ROTATION ALONG THE
WESTERN PORTION OF THE AREA. THESE TWO AREAS LOOK TO OVERLAP BY
AFTERNOON AS INSTABILITY BEGINS TO INCREASE WITH DRY SLOT MOVING
IN OFF THE GULF AND TORNADO POTENTIAL WILL BE MAXIMIZED ALONG AND
WEST OF THE INTERSTATE 75 CORRIDOR.
AS FAR AS FLOODING...THIS MORNINGS RAINS WERE LIGHT TO MODERATE
WITHOUT MUCH IN THE WAY OF HEAVY ACCUMULATIONS. WITH MORE CELLULAR
STRUCTURES OF LATE...HEAVIER RAINS LOOK TO INCREASE IN COVERAGE
THROUGH THIS EVENING.
OTHERWISE...A PRETTY STRAIGHT FORWARD FORECAST AS POPS WILL BE HIGH
DESPITE THE DRY INTRUSION. THROUGH TUESDAY...MUCH WILL BE DEPENDENT
UPON WHERE MAIN REMNANT FEEDER BAND SETS UP OVER THE AREA. A LITTLE
MORE MODEL CONSENSUS THIS RUN WITH BAND ALONG THE WESTERN CWA
THROUGH TUESDAY AFTERNOON. FEEL LIKE ACTIVITY WILL BECOME MORE
DIURNAL IN NATURE BUT ENHANCED MOISTURE AND CONVERGENCE ZONE POINTS
TO LIKELY POPS FOR THE WESTERN HALF THROUGH TUESDAY. EXPECT BEST
LOW LEVEL SHEAR AXIS TO SHIFT NORTHWARD WITH DENNIS WITH THE MAIN
IMPACT FROM STORMS BEING ADDITIONAL FLOOD POTENTIAL. AM GOING TO
EXTEND FLOOD WATCH UNTIL WE SEE MORE CONCLUSIVELY THE EXTENDED
EFFECTS OF RAIN BAND.
.LONG TERM...RIDGE AXIS TO RE-ESTABLISH ITSELF OVER THE AREA
WEDNESDAY WITH A RETURN TO MORE TYPICAL DIURNAL SUMMERTIME ACTIVITY.
&&
.MARINE...EXPECT CONTINUED SE WINDS 20-25 KTS DIMINISHING SLIGHTLY
LATER TONIGHT...WITH 4-7 FT SEAS W/IN 20NM...6-9 FT SEAS BEYOND 20NM.
WILL CONTINUE SMALL CRAFT ADVISORY THIS PACKAGE THOUGH CONDITIONS
SHOULD SUBSIDE A LITTLE LATER TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 89 74 92 / 80 70 50 50
SSI 78 86 77 89 / 70 50 40 30
JAX 76 88 74 90 / 70 50 40 30
SGJ 78 86 76 88 / 60 40 30 30
GNV 75 89 73 91 / 70 60 40 40
OCF 75 90 74 91 / 70 50 40 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH IN EFFECT FROM UNTIL 6 PM EDT MONDAY FOR THE
FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...DUVAL...FLAGLER...GILCHRIST...HAMILTON...
MARION...NASSAU...PUTNAM...ST. JOHNS...SUWANNEE...AND
UNION.
LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THE
FOLLOWING ZONES...ALACHUA...BAKER...BRADFORD...CLAY...
COLUMBIA...GILCHRIST...HAMILTON...MARION...PUTNAM...
SUWANNEE...AND UNION.
TORNADO WATCH UNTIL MIDNIGHT FOR ALL BUT THE COASTAL COUNTIES.
GA...FLOOD WATCH IN EFFECT UNTIL 6 PM EDT MONDAY FOR THE
FOLLOWING ZONES...ATKINSON...CHARLTON...CLINCH...COFFEE...
ECHOLS...AND WARE.
TORNADO WATCH UNTIL MIDNIGHT FOR ALL BUT THE COASTAL COUNTIES.
MARINE...SMALL CRAFT ADVISORY IN EFFECT ALL ZONES.
&&
PUBLIC...DEESE
MARINE/FIRE WX...WOLFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 210 PM EDT SUN JUL 10 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-111000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 210 PM EDT SUN JUL 10 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...LAKE WIND ADVISORY IN EFFECT UNTIL 6 PM EDT FOR INLAND COUNTIES IN NORTHEAST FLORIDA... ...HIGH RISK OF RIP CURRENTS... ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR ALL BUT THE COASTAL COUNTIES OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ...FLOOD WATCH IN EFFECT UNTIL 8 PM MONDAY FOR NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA... THE OUTER RAINBANDS FROM HURRICANE DENNIS WILL CONTINUE TO ROTATE NORTHWARD DURING THE AFTERNOON. THE HEAVIEST OF THE SHOWER AND THUNDERSTORM ACTIVITY WILL BE ALONG AND WEST OF THE INTERSTATE 75 CORRIDOR. THIS IS ALSO THE AREA WHERE ISOLATED TORNADOES ARE THE MOST PROBABLE. IN ADDITION TO GUSTY WINDS NEAR SHOWERS AND THUNDERSTORMS...SUSTAINED WINDS NEAR THE INTERSTATE 75 CORRIDOR IN FLORIDA WILL INCREASE TO 20 TO 25 MPH. LOCALLY HEAVY RAINFALL IS LIKELY OVER THE AREA. WIDESPREAD RAINFALL AMOUNTS OF 2 TO 3 INCHES CAN BE EXPECTED...WITH THE HIGHEST AMOUNTS TOWARD THE INTERSTATE 75 CORRIDOR. DUE TO RECENT HEAVY RAINFALL OVER THE AREA...AREAS WITH POOR DRAINAGE OR LOW LYING AREAS MAY QUICKLY EXPERIENCE FLOODING AFTER HEAVY RAINFALL. MOTORISTS SHOULD BE ALERT FOR STANDING WATER AND SHOULD NOT ATTEMPT TO CROSS ANY ROADWAYS WHERE THE DEPTH OF WATER IS UNKNOWN. THERE IS A HIGH RISK OF RIP CURRENTS TODAY AT AREA BEACHES. PLEASE REFER TO THE LATEST SURF ZONE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... THE RISK OF RIP CURRENTS WILL BE MODERATE ON MONDAY DUE TO CONTINUED SWELL FROM THE REMNANTS OF HURRICANE DENNIS. SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE MONDAY AS HURRICANE DENNIS MOVES OVER THE LOWER MISSISSIPPI VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/JTD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 252 PM EDT SUN JUL 10 2005 GAZ136-151-152-101915- BRANTLEY-PIERCE-WAYNE- 252 PM EDT SUN JUL 10 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY...PIERCE AND WAYNE COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 315 PM EDT... AT 252 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES SOUTH OF ATKINSON... OR ABOUT 7 MILES SOUTHEAST OF NAHUNTA...MOVING NORTHWEST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WAYNESVILLE...ATKINSON...NAHUNTA...RAYBON...HORTENSE...SCREVEN AND BROADHURST THROUGH 315 PM EDT. SCATTERED CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 313 PM EDT SUN JUL 10 2005 GAZ135-136-151-152-101945- APPLING-BRANTLEY-PIERCE-WAYNE- 313 PM EDT SUN JUL 10 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRANTLEY... PIERCE...WAYNE AND APPLING COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 345 PM EDT... AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 6 MILES SOUTHEAST OF HORTENSE...OR ABOUT 9 MILES NORTHEAST OF NAHUNTA...MOVING NORTHWEST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HORTENSE...BROADHURST AND SCREVEN THROUGH 345 PM EDT. SCATTERED CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 358 PM EDT SUN JUL 10 2005 FLZ020-021-102030- HAMILTON-SUWANNEE- 358 PM EDT SUN JUL 10 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE AND HAMILTON COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 430 PM EDT... AT 358 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF DOWLING PARK...OR ABOUT 11 MILES SOUTHWEST OF SUWANNEE RIVER STATE PARK... MOVING NORTH AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOWLING PARK AND SUWANNEE RIVER STATE PARK THROUGH 430 PM EDT. ISOLATED CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 447 PM EDT SUN JUL 10 2005 GAZ153-154-166-102115- COASTAL CAMDEN-COASTAL GLYNN-INLAND GLYNN- 447 PM EDT SUN JUL 10 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN COUNTIES FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 515 PM EDT... AT 447 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 4 MILES WEST OF HIGH POINT...MOVING NORTH AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND HIGH POINT...JEKYLL ISLAND...DOVER BLUFF...BRUNSWICK...THALMANN...DOCK JUNCTION AND COUNTRY CLUB ESTATES THROUGH 515 PM EDT. ISOLATED CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 500 PM EDT SUN JUL 10 2005 FLZ021-102145- SUWANNEE- 500 PM EDT SUN JUL 10 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN SUWANNEE COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 545 PM EDT... AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 10 MILES SOUTHWEST OF OBRIEN...OR ABOUT 9 MILES SOUTHEAST OF MAYO...MOVING NORTH AT 40 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN...MCALPIN AND LIVE OAK THROUGH 545 PM EDT. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. DEESE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 517 PM EDT SUN JUL 10 2005 GAZ136-102145- WAYNE- 517 PM EDT SUN JUL 10 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG WINDS AND FUNNEL CLOUDS VALID UNTIL 545 PM EDT... AT 517 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTHEAST OF BROADHURST...OR ABOUT 8 MILES SOUTH OF GARDI...MOVING NORTHWEST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GARDI...BROADHURST...JESUP AND ODUM THROUGH 545 PM EDT. ISOLATED CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. BRIEF FUNNEL CLOUDS ARE POSSIBLE. THE AREA REMAINS UNDER A TORNADO WATCH. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. HESS
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyThe tornado archive for Florida, 2005Warnings in Florida, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454189.